The Effect of Censoring Percentages on the Performance of Gamma Distribution in Analysing Survival Data

Journal of Mathematics and Statistics Studies

View Publication Info
 
 
Field Value
 
Title The Effect of Censoring Percentages on the Performance of Gamma Distribution in Analysing Survival Data
 
Creator Mohammed, Yusuf
 
Subject Gamma; Random censoring; Parameter; Mean square error; Survival data
 
Description The Gamma distribution was employed to investigate the performance of the model in estimating the maximum likelihood parameter of the model. Simulated data were employed to investigate the performance of the model by considering five different censoring percentages (0%, 10%, 20%, 30% and 40%) and three sets samples of size (100, 300 and 500) observations. The parameters of the Gamma Distribution were estimated successfully. The simulation was repeated 300 times and the mean square error (MSE) and root mean square error (RMSE) were estimated to assess the consistency and stability of the model. The simulated data used to compare the effect of different censoring percentages revealed that the model performed much better with small percentage of censored observations. As the censoring percentage increases the model seems to under estimate the shape parameter and overestimate the scale parameter. The Gamma model showed that survival model is affected by the increase in the percentage of lost information in the data set. However, increasing the sample size helps the model to estimate the parameter of interest much more precise and consistent.
 
 
Publisher Al-Kindi Center for Research and Development.
 
Date 2020-10-08
 
Type info:eu-repo/semantics/article
info:eu-repo/semantics/publishedVersion
Peer-reviewed Article
 
Format application/pdf
 
Identifier https://al-kindipublisher.com/index.php/jmss/article/view/575
 
Source Journal of Mathematics and Statistics Studies; Vol. 1 No. 1 (2020): Journal of Mathematics and Statistics Studies ; 31-39
 
Language eng
 
Relation https://al-kindipublisher.com/index.php/jmss/article/view/575/506
 
Rights Copyright (c) 2020 Journal of Mathematics and Statistics Studies
 

Contact Us

The PKP Index is an initiative of the Public Knowledge Project.

For PKP Publishing Services please use the PKP|PS contact form.

For support with PKP software we encourage users to consult our wiki for documentation and search our support forums.

For any other correspondence feel free to contact us using the PKP contact form.

Find Us

Twitter

Copyright © 2015-2018 Simon Fraser University Library